Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why can not someone eat grapefruit during blood thinner medication ?

On blood-thinner medication it specifically says, do not eat grapefruit...
Wed, 16 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
Grapefruit interferes with the breakdown of Warfarin, the blood thinner medication. If Warfarin is not broken down and high levels accumulate in the body, then the person can bleed to death because they will be unable to clot their blood
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI, I AM A NAM VET, SHOT 5 TIMES, HIP RIGHR EMBOW AND 3 TIMES IN THE STOMACH AND GASTRO- HAVE HAD 5 CALOSME AND BEEN HOOK UP FOR THE LAST 16 YRS, BUT NOW IT S 10 TO 16 DAYS APART BEFORE I GO TO BATHROOM, WHICH IS DONE THUR STOOL AND LAX- NOW THE DOCTORS ARE ON THE IDEA OF BRI8NG OUT THE ROSE BUD-CAN LIVE THAT WAY- DIET IS POOR, NEED MORE PROTEIN WITHOUT BUlk, I HAVE TO WATCH MY VEGGIE DOWN FOR I TAKE BLOOD THINNERS, I AM ANEMIIC, THER IS MUCH MORE, BUT START HERE-THANK HH

doctor1 MD

I have a question but do not know what kind of doctor you are, I need to talk to a psychiatrist, this question is for them I suffer from Depression and having a hard time right now with school work, I have no motivation at all, keep putting things off, not eating, sleeping too much, feeling really really low. This is something that I have been living with since young age. I have been hospitalized over 25 times since age 17 and I am not 40 yrs old. I am scared that I am heading to hospital soon, I do not want to go back there but I wonder if it may help me to get a break from school and other things. I do not know what to do. All I want to do is sleep and escape. This is not good, I know that I am depressed, anything I do to try to help myself such as talking to others, going for walks, going to school, hanging around people during the day, I just do not know what to do anymore, I think I need to see my family doctor, just need some advice. I do have people in my life professionals to talk too but just need to know what someone else would tell me. Sorry if this is not the right doctor to ask for advice. i know what to do if this gets worse like go to the hospital i do know what i am supposed to do if things get worse just need some advice right now to figure out what i should do.

doctor1 MD

Hi,I am 5 week pregnant,during blood test my TSH level is 3.6 and free T3 2.74 and T4 1.25 doctor suggest me to take 12.5gm of thyronorm. If i doesnot take this medicine will it affect my babies brain development? pls do suggest what all food can I eat and also avoid at this case.

Recent questions on  Anticoagulant

doctor1 MD

Thank you. Can you tell me what it means when the results from a MRI Brain wo & w contrast result says "suggestion of diffuse narrowing of right P1 segment"? It also says small subdural hemorrhages along the cerebellar tentorium which aooears chronic

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...

doctor1 MD

Hi Doc,



I am 31 year old and a chronic DVT patient with Factor 5 laiden jene mutation. I am on warfarin 6 mg and folic aci for life long. My INR levels are maintained between 2-3 always and last month doplor showed near complete recanalisation. I did a complete health checkup last week and everything isallright. now i feel i am suffering and under treatment for from OCD and panic disorder due to fear of having a PE or cardiac arrest. please tell me is that possible to have or devlop clots when I am having anticoagulants. Thank you very much

doctor1 MD

My sister was taking Naproxyen to treat Phlebitous and also Dianette at the same time. As Dianette increases the risk of clots, should she have been taking Naproxyen to treat Phlebitous and should she have been taking Naproxyen and Dianette at the same time, or should she have been told to stop taking Dianette?

doctor1 MD

i am an indian female age 48, weight @ 87kg, am on anticoagulation therapy (warfarin & aspirin), history of asthma (on daily symbicot inhalation). Am not wheezing now but having difficulty in breathing frequently, walking, climbing stairs, etc. i had an ecg done days ago, shows enlargement of t wave, is it serious?

doctor1 MD

I am on blood thinners due to lupus anticoagulant syndrome and was just diagnosed with an irregular irregular heartbeat, last night I had horrible shooting pains that originated about where my armpit is and shot down my ribs and up to my shoulder, is it something serious? and today its a dull throb making my fingers feel like they are asleep